MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q* PAIN RELIEF SYSTEM WITH SOAKER* CATHETER, 270 ML, 5 ML/HR, 2.5 IN./65 MM; CATHETERS

HALYARD - IRVINE ON-Q* PAIN RELIEF SYSTEM WITH SOAKER* CATHETER, 270 ML, 5 ML/HR, 2.5 IN./65 MM; CATHETERS
Model Number PS6504
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number, 0202651724, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 28-feb-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).Device not returned.
 
Event or Problem Description
Fill volume: n/a.Flow rate: n/a.Procedure: unknown.Cathplace: wound bed.It was reported that a catheter broke inside of a patient during removal, and was required to go back into surgery for removal.Additional information received on 19-feb-2018 from (b)(6) adverse incident report (b)(6) stated that the date of the incident was (b)(6) 2018.It was stated that "soaker catheter laying in wound bed snapped during removal, leaving significant portion inside patient." the patient was required to return to surgery have an re-opening of the original suture line in order to remove the retained section of broken catheter under general anesthesia.The patient's return to surgery was uneventful and plans for patient discharge was not pushed back.It was noted that there were no indication of problems during initial catheter insertion, nor during use or the initial stages of removal.The staff was stated to be familiar with the product.No further information was received.
 
Additional Manufacturer Narrative
Additional information received.All information reasonably known as of 29-mar-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: n/a.Flow rate: n/a.Procedure: rt breast delayed diep flap reconstruction using micro surgery and tapp block on (b)(6) 2018.Cathplace: abdomen/ within the rectus sheath.Additional information received on 14-mar-2018 stated that the catheter was removed on (b)(6) 2018 and the event occurred during catheter removal.It snapped during removal with approximately 25 cm retained inside the patient, and was identified via ultrasound.The patient was required to return to surgery on (b)(6) 2018 to have the wound re-opened in order to removal the catheter under general anesthetic.The patient's status is good, and has been discharged home.

Common Device Name
CATHETERS
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7310743
Report Number2026095-2018-00028
Device Sequence Number19168084
Product Code MEB
UDI-Device Identifier30680651136566
UDI-Public30680651136566
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2019
Device Model NumberPS6504
Device Catalogue Number101365602
Device Lot Number0202651724
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date04/04/2018
Patient Sequence Number1
Patient Age48 YR